Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A fixed-point theorem for certain operator valued maps


Authors: D. R. Brown and M. J. O’Malley
Journal: Proc. Amer. Math. Soc. 74 (1979), 254-258
MSC: Primary 47H10
MathSciNet review: 524296
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let H be a real Hilbert space, and let $ {B_1}(H)$ denote the space of symmetric, bounded operators on H which have numerical range in [0, 1], topologized by the strong operator topology, and let L be a strongly continuous function on H into $ {B_1}(H)$. In this paper, methods are given to locate all $ z \in H$ which are fixed points of L in the sense that $ L(z)z = z$.

In particular, if $ w \in H$ and if $ \alpha $ and $ \beta $ are fixed positive rational numbers with $ \alpha \in [\tfrac{1}{2},\infty )$, a decreasing sequence of elements of $ {B_1}(H)$ is recursively defined, and converges to $ Q \in {B_1}(H)$. If $ \alpha > \tfrac{1}{2}$, then Q is idempotent and $ z = Qw$ is a fixed point of L, and if $ \alpha = \tfrac{1}{2},\beta \geqslant \tfrac{1}{2}$, then $ z = {Q^\beta }w$ is a fixed point of L.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H10

Retrieve articles in all journals with MSC: 47H10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1979-0524296-X
PII: S 0002-9939(1979)0524296-X
Keywords: Positive operators, fixed points
Article copyright: © Copyright 1979 American Mathematical Society